Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 73, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Sep 3, 2017, 3:36 AM CDT. It took effect at Sep 4, 2017, 12:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2017, 3:36 AM CDT (08:36 UTC)
- In effect from
- Sep 4, 2017, 12:00 AM CDT
- Expired
- Sep 4, 2017, 3:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
778 WHUS73 KMKX 030836 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 336 AM CDT SUN SEP 3 2017 ...GUSTY WINDS TONIGHT INTO MONDAY... LMZ643>646-031645- /O.NEW.KMKX.SC.Y.0073.170904T0500Z-170904T1900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 336 AM CDT SUN SEP 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM CDT MONDAY. * WINDS: SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS VEERING WEST MONDAY MORNING. * WAVES: 2 TO 4 FEET...WITH THE HIGHEST WAVES TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
6 follow-up statements
644 WHUS73 KMKX 031539 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1039 AM CDT SUN SEP 3 2017 ...GUSTY WINDS TONIGHT INTO MONDAY... LMZ643>646-032345- /O.EXT.KMKX.SC.Y.0073.170904T0500Z-170904T2000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1039 AM CDT SUN SEP 3 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CDT MONDAY. * WINDS: SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS VEERING WEST MONDAY MORNING. * WAVES: 2 TO 4 FEET...WITH THE HIGHEST WAVES TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
132 WHUS73 KMKX 032007 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 307 PM CDT SUN SEP 3 2017 ...GUSTY WINDS TONIGHT INTO MONDAY... LMZ643>646-040415- /O.CON.KMKX.SC.Y.0073.170904T0500Z-170904T2000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 307 PM CDT SUN SEP 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CDT MONDAY... * WINDS: SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS VEERING WEST MONDAY MORNING. * WAVES: 2 TO 4 FEET...WITH THE HIGHEST WAVES TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
569 WHUS73 KMKX 040215 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 915 PM CDT SUN SEP 3 2017 ...GUSTY WINDS OVERNIGHT INTO MONDAY... LMZ643>646-041015- /O.CON.KMKX.SC.Y.0073.170904T0500Z-170904T2000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 915 PM CDT SUN SEP 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT MONDAY... * WINDS: SOUTHWEST 15 TO 20 KNOTS...WITH GUSTS OF 25 TO 30 KNOTS...VEERING WEST MONDAY MORNING AND NORTHWEST MONDAY AFTERNOON. * WAVES: BUILDING TO 2 TO 4 FEET LATER TONIGHT INTO MONDAY MORNING...WITH THE HIGHEST WAVES TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
460 WHUS73 KMKX 040841 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 341 AM CDT MON SEP 4 2017 ...GUSTY WINDS INTO EARLY AFTERNOON... LMZ643>646-041645- /O.CON.KMKX.SC.Y.0073.000000T0000Z-170904T2000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 341 AM CDT MON SEP 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WINDS: SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS...VEERING WEST 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS BY LATE MORNING AND THEN NORTHWEST BY EARLY AFTERNOON. * WAVES: 2 TO 4 FEET...SUBSIDING TO 1 TO 3 FEET LATE MORNING AND AFTERNOON. THE HIGHEST WAVES WILL BE TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
807 WHUS73 KMKX 041423 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 923 AM CDT MON SEP 4 2017 ...GUSTY WESTERLY WINDS INTO EARLY AFTERNOON... LMZ643>646-042000- /O.CON.KMKX.SC.Y.0073.000000T0000Z-170904T2000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 923 AM CDT MON SEP 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON... * WINDS: SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS...VEERING WEST 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS BY LATE MORNING AND THEN NORTHWEST BY EARLY AFTERNOON. * WAVES: 1 TO 3 FEET...SUBSIDING TO 1 TO 2 FEET IN THE AFTERNOON. HIGHER WAVES TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
129 WHUS73 KMKX 042008 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 308 PM CDT MON SEP 4 2017 LMZ643>646-042115- /O.EXP.KMKX.SC.Y.0073.000000T0000Z-170904T2000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 308 PM CDT MON SEP 4 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. NORTH TO NORTHWEST WINDS UP TO 15 KNOTS AND WAVES OF 1 TO 2 FEET WILL PREVAIL TONIGHT. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 3:23 AM CDT, 13 minutes earlier.
Area forecast discussion, Sep 3, 3:23 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
323 AM CDT Sun Sep 3 2017
.SHORT TERM...
Today and tonight...Forecast confidence is medium to high:
Will leave the Dense Fog Advisory as is for now. The fog seems to
be shallow and fairly localized. It's hard to pinpoint on
satellite and not seeing a lot on webcams. Still getting a few
reports of 1/4 visibilities at airports though.
Any lingering fog will dissipate this morning a little while after
sunrise. A pleasant day is then expected, with southern Wisconsin
sitting in the northern section of high pressure. Should be a good
jump in temps from the last couple days, with highs in the upper
70s to low 80s.
Low pressure passing by just to the north will drag a cold front
toward the forecast area, reaching the northwest by late tonight.
There will be an increase in moisture ahead of this front and some
forcing as the system moves in. Soundings look fairy dry though
and models are producing little to no rainfall. A shower or two
is not out of the question, but not enough confidence at this
point to put precip chances in the forecast.
Above normal lows are likely tonight with a mild southwest low
level flow ahead of the approaching cold front.
.LONG TERM...
Labor Day... Forecast confidence is medium.
Monday will begin mild and breezy in southern WI. Highs should
reach the upper 70s or even 80 in far southeast WI, ahead of an
approaching front.
A cold front will drop south through WI on Monday. This is
associated with a surface low pressure trough that stems from a
low moving through Ontario. This trough is displaced out ahead of
a more amplified upper level shortwave trough that will drop
through southern WI Monday night. The displaced forcing and lack
of deep moisture is expected to keep most of southern WI dry on
Monday.
The better moisture will arrive with the upper trough Monday
evening, so there is a brief chance of showers and low clouds
during this period.
Tuesday through Thursday... Forecast confidence is medium.
Tuesday afternoon and Wednesday afternoon will be prime times for
diurnally-enhanced showers due to the cold upper low overhead and
steep low level lapse rates. The upper trough should be east of
WI by Thu, or at least on its way out to keep us dry with diurnal
cumulus clouds. Models have been showing a slower trend, so we may
have to add a chance for showers into the fcst on Thu. Highs will
be in the 60s each day.
Friday through Sunday... Forecast confidence is high.
High pressure will spread into the Great Lakes on Friday so we
can expect dry weather through the weekend. Temperatures will be
on their way back up into the lower 70s.
&&
.AVIATION(09Z TAFS)...
Observations are jumping around quite a bit tonight. Given this
and the limited fog on satellite and webcams, think the fog is
fairly shallow and localized. This will make visibilities tricky
through the early morning hours. Any lingering fog will dissipate
a little while after sunrise. VFR conditions are then expected
through the day as southern Wisconsin sits within the far northern
region of high pressure.
VFR conditions should persist through tonight. Winds will pick up
ahead of an approaching cold front. Soundings are showing winds of
40-50 KT at 1-2 kft later tonight, so low level wind shear seems
likely.
Could see a shower or two as the front moves into the area, but
opted to keep the forecast dry for now with not much support for
showers among models.
&&
.MARINE...
Southwest winds will pick up tonight ahead of an approaching cold
front. Gusts to 25 knots seem likely, so have decided to issue a
Small Craft Advisory from midnight tonight into Monday afternoon.
Waves should stay on the lower end due to the offshore nature of
the winds.
Northwest winds could approach advisory levels Tuesday, but remain
just below criteria in the latest forecast.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Dense Fog Advisory until 9 AM CDT this morning for WIZ046-047-
051-056>059-063>065.
LM...Small Craft Advisory from midnight tonight to 2 PM CDT Monday
for LMZ643>646.
&&
Today/Tonight and Aviation/Marine...DDV
Monday through Saturday...CronceHazardous weather outlook, Sep 3, 3:28 AM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 328 AM CDT Sun Sep 3 2017 WIZ046-047-051-052-056>060-062>072-040830- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 328 AM CDT Sun Sep 3 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Today and Tonight A dense fog advisory is in effect through mid morning. Visibility will be less than 1/4 mile in many areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-040830- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 328 AM CDT Sun Sep 3 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. A Small Craft Advisory goes into effect at midnight for breezy southwest winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Small Craft Advisory is in effect through Monday afternoon for breezy westerly winds ahead of an approaching cold front. Another Small Craft Advisory may be needed late Monday night and Tuesday for gusty northwest winds. Cronce www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:55 PM CDT | Dense Fog Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green Lake, Iowa and 6 more | 11 hr |
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.